MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DR PLATE,STANDARD,X-LONG; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DR PLATE,STANDARD,X-LONG; PLATE, FIXATION, BONE
Model Number 54-25392
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported the variax2 dr plate was bent.Revision of the patient was performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the post-operative deformation of the plate is visible on the received x-rays.The device inspection revealed the following: the visual inspection has shown that the plate is deformed between the 5th and the 6th hole.The received x-ray shows that this deformation occurred post-operative.There are also other deformations visible, the area of the oblong hole is slightly deformed and the head piece is bent downward, most likely caused during contouring.Because there are some dents at the plate surface visible that indicate intra-operative contouring of the plate.A dimensional inspection was performed and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a patient related issue.The complaint has been reviewed by an medical expert with following result: "usually the stress should be reduced to normal movement without force (or limitation up to 1-2 kilograms) till consolidation is achieved.The deformation is only plausible with a second trauma like a new fall or a really high extension force." if more information is provided, the case will be reassessed.

Brand Name
VOLAR SMARTLOCK DR PLATE,STANDARD,X-LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key12150150
Report Number0008031020-2021-00299
Device Sequence Number17072113
Product Code HRS
UDI-Device Identifier07613154379507
UDI-Public07613154379507
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number54-25392
Device Catalogue Number54-25392
Device Lot Number1000206394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR